MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-150SOLID200
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
At the conclusion of the failure analysis investigation the audible noise and cessation of spinning events could not be confirmed.However, the deformation and unraveling event were confirmed via analysis.The tip of the oad was missing upon receipt of the device for analysis.Field staff was contacted regarding the missing tip; field staff was not aware the tip was missing and did not have any information about when it became detached.Scanning electron microscopy analysis of the distal end of the drive-shaft identified evidence of having been laser welded, but since the tip bushing was not returned, the quality of the laser weld could not be determined.The unraveled drive-shaft is determined to be due to the oad spinning without an attached tip bushing.The exact cause of the detached tip bushing is unknown.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Csi id: (b)(4).
 
Event or Problem Description
Shortly after the diamondback peripheral orbital atherectomy device (oad) was turned on, an unexpected audible noise was heard and the device stopped spinning.The device was re-positioned, but the issue recurred.Upon removal from the patient, the tip of the oad was found to be frayed and shredded, and it was wrapped around the viperwire.The procedure was completed using a balloon only at no consequence to the patient.The tip of the oad was not present upon receipt of the oad for analysis.Additional information was requested regarding whether the tip could have been left behind in the patient.The response received was that the tip was not left in situ as confirmed by field staff present at the procedure.

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
MDR Report Key7903574
Report Number3004742232-2018-00292
Device Sequence Number13841034
Product Code MCW
UDI-Device Identifier10852528005367
UDI-Public(01)10852528005367(17)200331(10)220483
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K133399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Model NumberDBP-150SOLID200
Device Lot Number220483
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2018
Initial Report FDA Received Date09/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1